Alert archive / Washington / Winter Storm Warnings in 2022
Winter Storm Warning 5, NWS Spokane, WA
NWS Spokane, WA issued this winter storm warning at Feb 18, 2022, 2:11 PM PST for Chelan County, Washington. It took effect at Feb 19, 2022, 10:00 AM PST. It was in force for 28 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2022, 2:11 PM PST (22:11 UTC)
- In effect from
- Feb 19, 2022, 10:00 AM PST
- Expired
- Feb 20, 2022, 2:16 PM PST
- In force
- 28 hr
- Issued by
- NWS Spokane, WA
County Chelan County, WA
The radar
The Seattle radar (KATX), 144 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 12:00Z, 10.2 hours before the alert went out and 289 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 688 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
122 WWUS46 KOTX 182211 WSWOTX URGENT - WINTER WEATHER MESSAGE National Weather Service Spokane WA 211 PM PST Fri Feb 18 2022 WAZ048-191300- /O.UPG.KOTX.WS.A.0003.220219T1800Z-220221T0000Z/ /O.NEW.KOTX.WS.W.0005.220219T1800Z-220221T0000Z/ Western Chelan County- Including the cities of Holden Village, Stehekin, and Stevens Pass 211 PM PST Fri Feb 18 2022 ...WINTER STORM WARNING IN EFFECT FROM 10 AM SATURDAY TO 4 PM PST SUNDAY... * WHAT...Heavy snow. Total snow accumulations between 10 and 17 inches. Heaviest accumulations will occur Saturday evening. * WHERE...Holden Village, and Stevens Pass. * WHEN...From 10 AM Saturday to 4 PM PST Sunday. * IMPACTS...Roads, and especially bridges and overpasses, will likely become slick and hazardous by Saturday evening. Travel could be very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ JW
6 follow-up statements
608 WWUS46 KOTX 191056 WSWOTX URGENT - WINTER WEATHER MESSAGE National Weather Service Spokane WA 256 AM PST Sat Feb 19 2022 WAZ048-192315- /O.CON.KOTX.WS.W.0005.220219T1800Z-220221T0000Z/ Western Chelan County- Including the cities of Holden Village, Stehekin, and Stevens Pass 256 AM PST Sat Feb 19 2022 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PST SUNDAY... * WHAT...Heavy snow. Total snow accumulations between 15 and 22 inches at the crest with 10 to 15 inches elsewhere. Snow will start mid morning with slushy accumulations through the afternoon. During the evening and overnight hours snowfall rates of an inch an hour will be likely, with a brief burst of 2 inches an hour possible during the evening. * WHERE...Stevens Pass and Holden Village. * WHEN...From 10 AM this morning to 4 PM PST Sunday. * IMPACTS...Roads, and especially bridges and overpasses, will likely become slick and hazardous by Saturday evening. Travel could be very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ LN
646 WWUS46 KOTX 192005 WSWOTX URGENT - WINTER WEATHER MESSAGE National Weather Service Spokane WA 1205 PM PST Sat Feb 19 2022 WAZ048-200700- /O.CON.KOTX.WS.W.0005.000000T0000Z-220221T0000Z/ Western Chelan County- Including the cities of Holden Village, Stehekin, and Stevens Pass 1205 PM PST Sat Feb 19 2022 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY... * WHAT...Heavy snow. Total snow accumulations between 15 and 24 inches at the crest with 10 to 15 inches elsewhere. Snow will increase this afternoon with slushy accumulations. During the evening and overnight hours snowfall rates of an inch an hour will be likely, with a brief burst of 2 inches an hour possible during the evening. * WHERE...Holden Village, Stevens Pass. * WHEN...Until 4 PM PST Sunday. * IMPACTS...Roads, and especially bridges and overpasses, will likely become slick and hazardous by Saturday evening. Travel could be very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IDZ004-200700- /O.NEW.KOTX.WW.Y.0010.220220T0600Z-220221T1800Z/ Central Panhandle Mountains- Including the cities of Lookout Pass, Dobson Pass, and Mullan 1205 PM PST Sat Feb 19 2022 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST MONDAY ABOVE 3000 FEET... * WHAT...Snow. Total snow accumulations between 7 and 13 inches above 3000 feet. Snow levels will drop to the valley floors Sunday Night with 2 to 4 inches possible by Monday afternoon. * WHERE...Lookout Pass, Dobson Pass, and Mullan. * WHEN...From 10 PM this evening to 10 AM PST Monday. * IMPACTS...Expect winter driving conditions over the mountain passes late this evening into Sunday afternoon. Winter driving conditions may develop in the lower elevations Sunday Night into Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WAZ031-200700- /O.NEW.KOTX.WW.Y.0010.220220T0600Z-220221T1200Z/ Northeast Blue Mountains- Including the cities of Mountain Road, Anatone, Peola, and Cloverland Road 1205 PM PST Sat Feb 19 2022 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST MONDAY... * WHAT...Snow expected. Total snow accumulations 2 to 4 inches Anatone area and 4 to 9 inches in the mountains west of Anatone. Winds gusting as high as 35 mph. * WHERE...Mountain Road, Anatone, Peola, and Cloverland Road. * WHEN...From 10 PM this evening to 4 AM PST Monday. * IMPACTS...Expect winter driving conditions in the Blue Mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ JW
565 WWUS46 KOTX 200148 WSWOTX URGENT - WINTER WEATHER MESSAGE National Weather Service Spokane WA 548 PM PST Sat Feb 19 2022 WAZ048-201400- /O.CON.KOTX.WS.W.0005.000000T0000Z-220221T0000Z/ Western Chelan County- Including the cities of Holden Village, Stehekin, and Stevens Pass 548 PM PST Sat Feb 19 2022 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY... * WHAT...Heavy snow. Snow accumulations between 15 and 24 inches along the Cascade Crest with 10 to 15 inches elsewhere. * WHERE...Holden Village, Stehekin, and Stevens Pass. * WHEN...Until 4 PM PST Sunday. * IMPACTS...Travel could be very difficult to impossible. Gusty winds could bring down tree branches. * ADDITIONAL DETAILS...Snowfall rates of 1 to 2 inches per hour will be likely this evening and early Sunday morning leading to rapid increases in snow accumulation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should be prepared for winter driving conditions at Stevens Pass tonight. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IDZ004-201400- /O.CON.KOTX.WW.Y.0010.220220T0600Z-220221T1800Z/ Central Panhandle Mountains- Including the cities of Lookout Pass, Dobson Pass, and Mullan 548 PM PST Sat Feb 19 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST MONDAY ABOVE 3000 FEET... * WHAT...Snow expected Above 3000 feet. Total snow accumulations between 7 and 13 inches. * WHERE...Lookout Pass, Dobson Pass, and Mullan. * WHEN...From 10 PM this evening to 10 AM PST Monday. * IMPACTS...Expect winter driving conditions over the mountain passes late this evening into Sunday afternoon. Winter driving conditions may develop in the lower elevations Sunday Night into Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WAZ031-201400- /O.CON.KOTX.WW.Y.0010.220220T0600Z-220221T1200Z/ Northeast Blue Mountains- Including the cities of Mountain Road, Anatone, Peola, and Cloverland Road 548 PM PST Sat Feb 19 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST MONDAY... * WHAT...Snow expected. Total snow accumulations 2 to 4 inches Anatone area and 4 to 9 inches in the mountains west of Anatone. Winds gusting as high as 35 mph. * WHERE...Mountain Road, Anatone, Peola, and Cloverland Road. * WHEN...From 10 PM this evening to 4 AM PST Monday. * IMPACTS...Expect winter driving conditions in the Blue Mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ GKOCH
514 WWUS46 KOTX 201230 WSWOTX URGENT - WINTER WEATHER MESSAGE National Weather Service Spokane WA 430 AM PST Sun Feb 20 2022 WAZ048-202300- /O.CON.KOTX.WS.W.0005.000000T0000Z-220221T0000Z/ Western Chelan County- Including the cities of Holden Village, Stehekin, and Stevens Pass 430 AM PST Sun Feb 20 2022 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...Heavy snow. Additional snow accumulations between 2 and 6 inches. * WHERE...Stevens Pass and Holden Village. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Plan on slippery road conditions with difficult travel. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IDZ027-202300- /O.EXB.KOTX.WW.Y.0010.220221T0000Z-220222T0000Z/ Lewis and Southern Nez Perce Counties- Including the cities of Nezperce, Soldiers Meadow Road, Craigmont, Winchester, and Kamiah 430 AM PST Sun Feb 20 2022 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST MONDAY... * WHAT...Snow expected. Total snow accumulations between 2 and 5 inches. * WHERE...Nezperce, Soldiers Meadow Road, Craigmont, Winchester, and Kamiah. * WHEN...From 4 PM this afternoon to 4 PM PST Monday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Monday morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IDZ004-202300- /O.CON.KOTX.WW.Y.0010.000000T0000Z-220221T1800Z/ Central Panhandle Mountains- Including the cities of Lookout Pass, Dobson Pass, and Mullan 430 AM PST Sun Feb 20 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST MONDAY ABOVE 3000 FEET... * WHAT...Snow Above 3000 feet. Additional snow accumulations between 4 and 12 inches. * WHERE...Lookout Pass, Dobson Pass, and Mullan. * WHEN...Until 10 AM PST Monday. * IMPACTS...Roads, and especially bridges and overpasses, will likely become slick and hazardous. * ADDITIONAL DETAILS...Elevations below 3000 feet could see 1 to 3 inches of snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WAZ031-202300- /O.CON.KOTX.WW.Y.0010.000000T0000Z-220221T1200Z/ Northeast Blue Mountains- Including the cities of Mountain Road, Anatone, Peola, and Cloverland Road 430 AM PST Sun Feb 20 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... * WHAT...Snow expected. Additional snow accumulations 1 to 3 inches Anatone area and 3 to 7 inches in the mountains west of Anatone. Winds gusting as high as 35 mph. * WHERE...Mountain Road, Anatone, Peola, and Cloverland Road. * WHEN...Until 4 AM PST Monday. * IMPACTS...Roads, and especially bridges and overpasses, will likely become slick and hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ LN
833 WWUS46 KOTX 202044 WSWOTX URGENT - WINTER WEATHER MESSAGE National Weather Service Spokane WA 1244 PM PST Sun Feb 20 2022 WAZ048-210000- /O.CON.KOTX.WS.W.0005.000000T0000Z-220221T0000Z/ Western Chelan County- Including the cities of Holden Village, Stehekin, and Stevens Pass 1244 PM PST Sun Feb 20 2022 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...Heavy snow. Additional snow accumulations up to one inch. * WHERE...Stevens Pass. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Plan on slippery road conditions with difficult travel. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should be prepared for winter driving conditions at Stevens Pass. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IDZ004-210445- /O.CON.KOTX.WW.Y.0010.000000T0000Z-220221T1800Z/ Central Panhandle Mountains- Including the cities of Lookout Pass, Dobson Pass, and Mullan 1244 PM PST Sun Feb 20 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST MONDAY ABOVE 3000 FEET... * WHAT...Snow Above 3000 feet. Additional snow accumulations between 3 and 8 inches. * WHERE...Lookout Pass, Dobson Pass, and Mullan. * WHEN...Until 10 AM PST Monday. * IMPACTS...Expect winter driving conditions over the mountain passes late this evening into Sunday afternoon. Winter driving conditions may develop in the lower elevations Sunday Night into Monday. * ADDITIONAL DETAILS...Elevations below 3000 feet could see 1 to 3 inches of snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WAZ031-210445- /O.CON.KOTX.WW.Y.0010.000000T0000Z-220221T1200Z/ Northeast Blue Mountains- Including the cities of Mountain Road, Anatone, Peola, and Cloverland Road 1244 PM PST Sun Feb 20 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... * WHAT...Snow expected. Additional snow accumulations 1 to 3 inches. Winds gusting as high as 35 mph. * WHERE...Mountain Road, Anatone, Peola, and Cloverland Road. * WHEN...Until 4 AM PST Monday. * IMPACTS...Expect winter driving conditions in the Blue Mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IDZ027-210445- /O.CON.KOTX.WW.Y.0010.220221T0000Z-220222T0000Z/ Lewis and Southern Nez Perce Counties- Including the cities of Nezperce, Soldiers Meadow Road, Craigmont, Winchester, and Kamiah 1244 PM PST Sun Feb 20 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST MONDAY... * WHAT...Snow expected. Total snow accumulations between 2 and 5 inches. * WHERE...Nezperce, Soldiers Meadow Road, Craigmont, Winchester, and Kamiah. * WHEN...From 4 PM this afternoon to 4 PM PST Monday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Monday morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ JW
905 WWUS46 KOTX 202216 WSWOTX URGENT - WINTER WEATHER MESSAGE National Weather Service Spokane WA 216 PM PST Sun Feb 20 2022 WAZ048-202330- /O.CAN.KOTX.WS.W.0005.000000T0000Z-220221T0000Z/ Western Chelan County- Including the cities of Holden Village, Stehekin, and Stevens Pass 216 PM PST Sun Feb 20 2022 ...WINTER STORM WARNING IS CANCELLED... Light accumulations will remain possible through tonight but the threat for additional significant accumulations has ended. $$ IDZ004-211200- /O.CON.KOTX.WW.Y.0010.000000T0000Z-220221T1800Z/ Central Panhandle Mountains- Including the cities of Lookout Pass, Dobson Pass, and Mullan 216 PM PST Sun Feb 20 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST MONDAY ABOVE 3000 FEET... * WHAT...Snow Above 3000 feet. Additional snow accumulations between 2 and 6 inches. * WHERE...Lookout Pass, Dobson Pass, and Mullan. * WHEN...Until 10 AM PST Monday. * IMPACTS...Expect winter driving conditions at times through Monday morning. * ADDITIONAL DETAILS...Elevations below 3000 feet could see 1 to 3 inches of snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WAZ031-211200- /O.CON.KOTX.WW.Y.0010.000000T0000Z-220221T1200Z/ Northeast Blue Mountains- Including the cities of Mountain Road, Anatone, Peola, and Cloverland Road 216 PM PST Sun Feb 20 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... * WHAT...Snow expected. Additional snow accumulations 1 to 3 inches. Winds gusting as high as 35 mph. * WHERE...Mountain Road, Anatone, Peola, and Cloverland Road. * WHEN...Until 4 AM PST Monday. * IMPACTS...Expect winter driving conditions in the Blue Mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IDZ027-211200- /O.CON.KOTX.WW.Y.0010.220221T0000Z-220222T0000Z/ Lewis and Southern Nez Perce Counties- Including the cities of Nezperce, Soldiers Meadow Road, Craigmont, Winchester, and Kamiah 216 PM PST Sun Feb 20 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST MONDAY... * WHAT...Snow expected. Total snow accumulations between 2 and 5 inches. * WHERE...Nezperce, Soldiers Meadow Road, Craigmont, Winchester, and Kamiah. * WHEN...Until 4 PM PST Monday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ JW
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this winter storm warning went out at Feb 18, 9:12 AM PST, 4 hours 59 minutes earlier.
Area forecast discussion, Feb 18, 9:12 AM PST, 4 hours 59 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
912 AM PST Fri Feb 18 2022
.SYNOPSIS...
Dry and mild weather will continue today. A cold front on Saturday
will bring a chance of valley rain and snow and mountain snow to
the region. There is a good chance that the mountains will
receive moderate to locally heavy snow this weekend in the Cascade
crest and Idaho Panhandle. Much colder temperatures are expected
next week.
&&
.DISCUSSION...
...Snow returns to the mountains this weekend followed by colder
temperatures next week...
Today through Saturday: Winds have remained elevated through the
night across parts Chelan and western Grant county. This has kept
temperatures up in 40s. Given winds will likely continue over the
next several hours, have adjusted temperatures...min temps this
morning and the forecasted highs for today. 850mb temps do cool a
few degrees, but given the last several days we have seen temps
above NBM values, have wagered today will be the same.
One more day of ridging with dry conditions. Temperatures will be
about 5 to 10 degrees above average. Warmest temps will be across
the Cascade valleys into the Columbia Basin and Palouse/LC region
w temps in the upper 40s to mid 50s. Meanwhile more cloud cover
extending from the Okanogan Valley east to the ID/MT border and
down towards Spokane/CdA will keep temps in the lower to mid 40s.
Saturday the ridge begins to flatten as a cold front moves through
the area. High res models are showing precip moving into the
Cascades during the morning and then moving east into northeastern
WA mid morning and into the ID Panhandle by afternoon.
Precipitation type through the morning will be snow. During the
afternoon, snow will mainly be confined to the mountains above
about 3k ft with rain in the valleys, maybe mixed with snow but
accumulations would be minor if that.
Winds increase Saturday afternoon across the Wenatchee Valley
into the Columbia Basin, Palouse and West Plains. Gusts 25-35 mph
is expected. The winds remain elevated through the evening and
overnight hours from east of a line from Davenport to the Tri
Cities to just east of the ID border.
Saturday Night through Sunday: Snow will continue at Stevens Pass.
The heaviest accumulation will occur through the evening hours.
Given the lack of snow in the mountains for the last month, and
the potential to see 10-14 inches at the Pass, have decided to
issue a winter storm watch starting Sat morning and continuing
through Sunday afternoon.
Best chances for precip will be across the Cascades as well as
extreme eastern WA and the ID Panhandle. Late Sat night into Sun
there could be some light valley snow, but accumulations will
largely be a tenth of an inch or less. The 'big winners' could be
Sandpoint and Kellogg where they could see 1-2 inches of snow
through Sun afternoon. As the trough digs into the Pac NW, we will
see 500 mb temps of -35C. Guidance is suggesting enough
instability for some locally brief heavy showers in the afternoon.
Is thunder possible? Perhaps, but not confident enough to add it
to the forecast. Looks like the best instability is from the
Palouse east into the Clearwater mountains. /Nisbet
...Strong Arctic cold front to deliver blustery winds and possibly
record cold temperatures between...
Sunday night through Wednesday....Big weather changes are afoot
during this period as we see a late season brush with winter. The
culprit will be an amplifying ridge of high pressure around 145w
with a subsequent deepening of a trough over the much of the
northwestern US. This deepening will send two disturbances
southward through the Inland NW. The first one comes through from
the on Sunday but gets hung up over SE WA and the ID Panhandle
overnight as a stronger system moves in from the north on Monday
into early Tuesday. This second system won’t contain as much
moisture as the first, however it will be the more dynamic of the
two as an arctic jet dives well south of the region and a strong
back door cold front tracks SW over the Continental Divide and
down the Okanogan Valley. This will change the predominant
precipitation type from any rain or rain/snow mix to all snow. It
will also deliver bitter winds and some of the coldest
temperatures we have seen this winter. It will feel especially
cold considering the relatively warm and dry weather of late.
*Precipitation...Between Sunday night through early Tuesday
evening precipitation amounts should be relatively light, with
anywhere from a few hundredths to around a tenth of an inch over
most of the SE third of WA and much of the ID Panhandle.
Meanwhile heavier amounts are expected to occur over Clearwaters,
Blue Mountains and locations south of the Silver Valley in
Shoshone County. Most of this will fall in the form of snow or
possibly a brief rain/snow mix followed by all snow as 850 mb
temperatures plunge from -1 to -3c Sunday evening down to -6 to
-12c by Monday afternoon. Pinning down snow amounts with this
arctic front could prove difficult as much will depend on how
fast it moves and whether it will get hung up or not. Typically
this isn’t the case, as backdoor cold fronts are fairly
progressive. Nonetheless we suspect most locations over the
eastern third of Washington and north Idaho will receive
measurable snow. The biggest totals will occur with the heaviest
precipitation totals over the southern half of the ID Panhandle
into the Blue Mountains. This translates to amounts of 2-4
inches. Right now we have the Spokane/CdA area with snow amounts
around an inch or so, with values between 1-2 inches for the
Palouse and into the LC Valley. Meanwhile amounts on the Camas
Prairie and Lookout Pass are around 3-4 inches. Across central WA
we are looking at smaller amounts. The arctic boundary will push
into a fairly unstable air mass so we cannot rule out the
possibility of brief but intense snow squalls. But more on that
later as we can leverage some higher resolution models.
*Cold and wind...While the premise of widespread significant
snows is small, the bigger and more widespread impact will be the
intrusion of arctic air accompanied by stiff north to northeast
winds. The winds will be first to arrive over the northern
Purcell Trench on Monday morning and spreading down the Okanogan
Valley and Columbia Basin later in the day over overnight. The
winds will then continue into Tuesday or Tuesday evening. There
are significant differences with model timing and strength, but
our confidence is high eventually most locations will be subject
to blustery north to northeast winds. Right now we have gusts
ranging from 25-40 mph over much of the Inland NW, but the NBM
and GFS have been consistent with producing the strongest winds
over the eastern Columbia Basin. Not sure if this will pan out
since the Purcell Trench and Okanogan Valleys are quite effective
at funneling this cold air so we have edited the forecast
accordingly. Meanwhile these winds will plunge 850 mb temps to
some of the coldest (if not the coldest) readings this year.
Values from the ensembles range from -13 to -18c on Tuesday. This
will possibly translate to high temperatures in the 20s to mid
30s on Monday and in the 20s for most locations on Tuesday.
Meanwhile the overnight lows should drop into the single digits,
however for protected locations with fresh snow they could very
well dip into the negative numbers. So the combination of
blustery winds and cold temperatures will spell even colder wind
chill values. Many locations could see values in the -5 to -15f
range between Monday night and Tuesday. Based on how warm it’s
been of late, this will likely feel colder than it would in the
heart of winter. So speaking of cold temperatures, we could very
well see records broken for this time of year. The forecast highs
of in the 20s could break records in Pullman, Wenatchee,
Lewiston, Winthrop, and a few other locations. Many of these
records were set in 2018.
Wednesday night into Friday...The arctic air mass begins to
slowly moderate with much lighter winds. The weather will likely
remain dry and clear. The next chance of any precipitation, and it
is a small one, will either arrive late Thursday or Friday as the
offshore ridge begins to near the coast and allows a weak system
to pass over the top of it. fx
&&
.AVIATION...
18Z TAFS: Dry northwest flow remains over the region through 00z
Saturday with most terminals experiencing VFR skies. A stratus
deck established in the valleys of NE Washington will linger into
the early afternoon with a mix of IFR/MVFR conditions at Deer Park
and Colville. The stratus deck is within 5-10 miles of KGEG as of
17z this morning, but south winds should keep it from moving in. Clouds
will increase, thicken and begin to lower after 03Z as the next
weather system approaches the area. There is some potential for
redevelopment of stratus overnight over NE Washington into the
Idaho Panhandle, but current HREF probabilities of sub VFR
conditions are less than 50% for KGEG, KSFF, and KCOE so kept
prevailing CIGS VFR. JW
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 45 31 43 29 42 21 / 0 0 60 20 20 20
Coeur d'Alene 44 31 42 30 39 18 / 0 0 80 40 50 30
Pullman 48 32 46 33 40 26 / 0 0 50 40 60 40
Lewiston 54 34 53 39 47 32 / 0 0 20 30 60 30
Colville 41 27 40 25 41 19 / 0 0 50 10 10 10
Sandpoint 40 31 38 30 37 17 / 0 0 80 50 60 40
Kellogg 42 32 40 31 35 17 / 0 0 80 70 80 60
Moses Lake 46 28 48 29 46 25 / 0 0 10 0 0 0
Wenatchee 53 32 48 31 44 26 / 0 0 0 30 10 10
Omak 41 29 41 26 41 23 / 0 0 0 10 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Winter Storm Watch from Saturday morning through Sunday
afternoon for Western Chelan County.
&&Hazardous weather outlook, Feb 18, 6:04 AM PST, 8 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 604 AM PST Fri Feb 18 2022 WAZ034-035-041-043-044-047-049-191415- Moses Lake Area-Upper Columbia Basin-Wenatchee Area- Okanogan Valley-Waterville Plateau-Central Chelan County- Western Okanogan County- 604 AM PST Fri Feb 18 2022 This Hazardous Weather Outlook is for portions of Central Washington...East Central Washington and North Central Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected tonight. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY An Arctic push from the north will bring blustery winds with cold wind chills Monday night into Tuesday morning. IDZ001>004-026-027-WAZ031>033-036>038-048-191415- Northern Panhandle-Coeur d'Alene Area-Idaho Palouse- Central Panhandle Mountains-Lewiston Area- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Lower Garfield and Asotin Counties-Washington Palouse- Spokane Area-Northeast Mountains-Okanogan Highlands- Western Chelan County- 604 AM PST Fri Feb 18 2022 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected tonight. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A return of snow in the mountains and rain or snow at times for the lowlands is expected Saturday and Sunday. Moderate to heavy snow may accumulate over the mountain passes resulting in travel impacts, especially Saturday night and Sunday morning. In addition, a modified Arctic air mass will push in across the region Sunday night into Monday. Snow showers will be possible along the Arctic front and rapidly dropping temperatures may lead to a flash freeze of moisture on road surfaces. Bitterly cold wind chills will be possible Monday night into Tuesday morning increasing the risk for hypothermia and frostbite for anyone exposed to the elements without proper winter clothing.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 2:20 AM PST | Winter Storm Watch | OTX | Chelan | 12 hr |
Nearby
Winter Storm Warnings in Washington, 2022Every winter storm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.